Open Access
Translator Disclaimer
May 2016 Geodesics in Brownian surfaces (Brownian maps)
Jérémie Bettinelli
Ann. Inst. H. Poincaré Probab. Statist. 52(2): 612-646 (May 2016). DOI: 10.1214/14-AIHP666

Abstract

We define a class a metric spaces we call Brownian surfaces, arising as the scaling limits of random maps on general orientable surfaces with a boundary and we study the geodesics from a uniformly chosen random point. These metric spaces generalize the well-known Brownian map and our results generalize the properties shown by Le Gall on geodesics in the latter space. We use a different approach based on two ingredients: we first study typical geodesics and then all geodesics by an “entrapment” strategy. In particular, we give geometrical characterizations of some subsets of interest, in terms of geodesics, boundary points and concatenations of geodesics forming a loop that is not homotopic to $0$.

On définit une classe d’espaces métriques aléatoires que nous appelons surfaces browniennes : ces objets apparaissent comme limites d’échelle de cartes aléatoires sur des surfaces orientables à bord générales. Dans un second temps, on étudie les géodésiques émanant d’un point choisi uniformément au hasard. Les surfaces browniennes généralisent la fameuse carte brownienne et nos résultats généralisent les propriétés obtenues par Le Gall sur les géodésiques dans cet espace. On utilise une approche différente reposant sur deux ingrédients : on étudie d’abord les géodésiques aux points typiques et on attrape ensuite les autres points en les « encerclant » par de telles géodésiques. En particulier, on obtient des caractérisations géométriques de certains sous-ensembles d’intérêt en termes de géodésiques, points du bord et concaténations des géodésiques formant une boucle non homotope à $0$.

Citation

Download Citation

Jérémie Bettinelli. "Geodesics in Brownian surfaces (Brownian maps)." Ann. Inst. H. Poincaré Probab. Statist. 52 (2) 612 - 646, May 2016. https://doi.org/10.1214/14-AIHP666

Information

Received: 8 October 2014; Accepted: 19 December 2014; Published: May 2016
First available in Project Euclid: 4 May 2016

zbMATH: 1342.60043
MathSciNet: MR3498003
Digital Object Identifier: 10.1214/14-AIHP666

Subjects:
Primary: 05C12 , 05C80 , 57N05 , 60C05 , 60D05 , 60F17

Keywords: Bijections , Brownian map , Brownian surfaces , geodesics , Gromov–Hausdorff topology , Random maps , Random metric spaces , scaling limits

Rights: Copyright © 2016 Institut Henri Poincaré

JOURNAL ARTICLE
35 PAGES


SHARE
Vol.52 • No. 2 • May 2016
Back to Top